Hello there, I recently had botox, about a week ago. 1 unit in lower eyelid, 2 units on crow's feet. (1 unit each spot) I feel slightly swollen, when I smile, I feel like a chipmunk with 2 balls in the top of my cheeks and my inner corner of the eye looks sunken, but only from a side shot. Not if your looking at me from a front view. Do I have to wait the whole 3 months before I can laugh again without looking like a chipmunk or can I expect some relief in about a month?
Botox 1 Week Ago. How Long Does it Take to Heal?
Doctor Answers (10)
Botox and swelling
It's not typical to have swelling from Botox that lasts a week. Follow up with your provider for further assessment closer to two weeks post-treatment. Dependent upon placement and injection technique, the area treated can have a different "feel" when making dynamic facial movements.
Typically, there may be a mild swelling (although many patients do not swell) for a week to ten days after treatment. You should allow the injector to examine to ensure that the treatment worked as he/she expected. Ensure that future treatments are by an experienced and expert injector.
Healing following Botox
Hello, and sorry to hear about the side effects you are experiencing. The dosing of your Botox is very low. I typically place between 5-12 units of Botox per side to treat the crows feet. 2 units in the area should have little effect. Botox 1 week out should not cause “balls” on your face. I would recommend you seeing a specialist to investigate your issues. Typical side effects of Botox may include the following:
1) Slight bruising
3) Temporary ptosis (drooping of the eyelid)
4) Allergic reaction at the injection site
5) Muscle stiffness near the injection site
The Botox typically lasts 3-4 months, but associated side effects will not last that long. The typically side effects resolve within a few days to weeks at most. Thank you and I hope this helps!
You might also like...
Botox 1 week ago
Most patients get no swelling from botox aside from the occasional mosquito bite looking swelling that goes away within an hour. Botox starts working in a couple of days, peaks at a week, and lasts 3-4 months. If you do not like the results of your treatment, it can frequently be adjusted with a touch up treatment. Either way once the botox wears off, the effects go away. If you have repeated botox treatments in the same area, the muscles weaken giving some permanence to the effects. If you still have swelling a week later, follow up with your doctor to evaluate it
Web reference: http://www.getbotoxchicago.com
You should see some improvement before three months
Thank you for the question. Most people get about 15 units total for the crows feet so I suspect that you're understanding the issue of units differently. Regardless it sounds like you have some undesirable effects from Botox. The good news is that most of these undesirable effects will go away before the three months.
All the best
Dr. Remus Repta
Web reference: Http://aaaplasticsurgery.com
Botox... 1 week ago.
I would recommend you follow up with your provider 10-14 days post injections. They can then discuss with you your outcomes.
Dr. Grant Stevens Marina Plastic Surgery Associates Marina del Rey, CA The Institute
Web reference: http://www.marinaplasticsurgery.com/face.cfm
You will see the full effect of Botox about 10 days post injection. After that peak, the product begins to wear off slowly and soften. Each person will take a different amount of time for the product to completely wear off and to return to full animation however it is typical that a patient will have results with Botox that will last between 3 to 6 months, softening as time passes.
1)That is not the typical result
2)That is an extremely small amount of botox that was used, I wouldn't expect much of a result
3)I would go back to the person that injected it. I hope it was done by a properly trained physician such as a dermatologist/plastic surgeon
Botox one week ago
The full effects of Botox take about 10 days to fully kick in. The very first time someone gets Botox though, some say it does feel tighter than in future visits, simply because the muscles have never had the neurotoxin before, so it's an unusual sensation. Just so you are aware, you most definitely had more than 3 units. That would have done nothing. You may have had 3 injection points, but a common Botox treatment lies somewhere between 20-50 units. If you have questions, seek an appointment with your injector for a follow-up.
It sounds like you should go back and be reassessed by whoever did your Botox. It would be very unusual to have any swelling after Botox especially a week later and it sounds like the number of units used were extremely small.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.